MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/TWINPAK DEVICE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/TWINPAK DEVICE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 303391
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material: 303391 , batch#: 4075191.It was reported that the bd syringe 3ml ll w/twinpak device barrel cracked.The following information was provided by the initial reporter: verbatim: customer reports failure with bd 3 ml syringe, bd twinpack ref:(b)(4)., lot number: 4075191, expiration: 02/28/2029.Customer verbatim: situation: on (b)(6), during the administration of crysvita, the lvn prepared the injection in two 3 ml bd twin-pack syringes.During the administration, the lvn noticed that a partial dose of the injection leaked out.Lvn withdrew the syringe and upon detailed inspection, it was found that the syringe had a small crack between the 0.5 and 1.5ml black lines.The second syringe was inspected and was not faulty, and the patient received the full 1.5 ml dose from it (full dose for patient would have been 3.0ml between the two injections).Background: ¿ bd 3 ml syringe, bd twinpack (ref: (b)(4)., lot number: 4075191, expiration: 02/28/2029).¿ the defective syringe was not noticed before administering the medication.Assessment: ¿ the patient may have received less than half of the intended first dose due to the leaking syringe.¿ the other syringe functioned properly, and the full dose was administered.¿ the faulty syringe has been identified, and an eerf (event/error report form) has been submitted.Recommendation: ¿ the lot number of the defective syringe has been flagged and pulled from inj and procedure room, and the manager has spot-checked other syringes, confirming no additional defects.¿ both the patient and the ordering provider have been notified of the issue.Team education in inspecting all supplies before use.Additional information provided: 1) kindly share the exact address details to send a return shipping label.2) any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.1) (b)(6).2) only partial dose of medication was administered as an unknow amount of the medication squirted out of the side with the crack.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Two samples and one photo were provided to our quality team for investigation.One syringe was found to have no defects, and the other was found to have a 5/8" crack causing leakage.The condition observed is non-conforming per product specification.Potential root cause for the barrel cracked defect is associated with the assembly process.These conditions are occurring below their expected frequency so, no corrective action is required at this time.Furthermore, a device history record review was completed for provided lot number 4075191.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SYRINGE 3ML LL W/TWINPAK DEVICE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20947872
Report Number1213809-2024-00958
Device Sequence Number8448963
Product Code FMI
UDI-Device Identifier00382903033911
UDI-Public(01)00382903033911(11)240315(17)290228(10)4075191
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K974006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303391
Device Lot Number4075191
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown